MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXUSA
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction of the clot observed in the return line.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot p317 was conducted.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot p317 shows no trends.Trends were reviewed for complaint categories, alarm #17: return pressure and clot observed.No trends were detected for these complaint categories.No product was returned for evaluation.Section 2-9 of the cellex operators manual (1470493 rev 6) for use with software 5.4 on anticoagulant states "caution: individual patients may require a heparin dosage that varies from the recommended dose to prevent post-treatment bleeding or clotting during a treatment.The physician should review the patient's medical condition, medications and platelet count at the time of treatment and use clinical judgement to establish the optimal heparin dosage for each patient." the root cause of the alarm #17: return pressure alarm and the clots in the kit could not be determined based on the available information.No further action is required at this time.This investigation is now complete.(b)(4), 11 feb 2026.
 
Event or Problem Description
The customer contacted therakos to report blood clotting in the return line with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported an alarm #17: return pressure alarm occurred, and they observed blood clots in the return line after 822 mls of whole blood was processed.The ecp treatment was aborted and residual blood within the kit was not returned to the patient.The customer reported the patient was in stable condition.No product was returned for evaluation.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS, INC.
2201 bailey ave.
buffalo NY 14211
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key24314703
Report Number3036773437-2026-00011
Device Sequence Number11980629
Product Code LNR
UDI-Device Identifier20705030200003
UDI-Public(01)20705030200003(10)P317(17)270301
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXUSA
Device Lot NumberP317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale